Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online
Ask a Urologist   »  

Diagnosed with epididymitis and had pain with swelling. Given zanocin and chymoral plus but still in pain. Further?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2003
Answered : 495 Questions
Question
Hello Dr,
I went to a urologist and was diagonsed with epydimistis and had pain and swelling
He gave me zanocin od 400 mg for 5 days and chymoral plus for 3 days. The pain and swelling is less, but not fully gone.
Should I repeat the course for another 5 days?
Posted Tue, 22 Oct 2013 in Urinary and Bladder Problems
 
 
Answered by Dr. Aditya Bhabhe 35 minutes later
Brief Answer:
Use antibiotics for 10 days

Detailed Answer:
Hi there

Thank you for sending in your query.

The usual duration of antibiotics to treat an episode of acute epididymitis is 10 days. So you should continue the antibiotic (Zanocin) for a total of 10 days.

However all medications should always be taken under the supervision of a doctor. So please see your doctor before you continue taking the medications.

Some of the other measures which might help include local ice application and the use of a good scrotal support.

If the problem persists after the complete therapy we might need to do an ultrasound of the scrotum and try a different set of antibiotics.

I hope this was helpful.
Feel free to contact me if you have more questions.

Regards
Dr. Aditya Bhabhe
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with epididymitis and had pain with swelling. Given zanocin and chymoral plus but still in pain. Further? 24 minutes later
Zanocin od 400 mg is quite strong antibiotic. I had sleep problems and stomach upset etc. still do you think it is okay? Also should i take chymoral plus which is a pain killer
 
 
Answered by Dr. Aditya Bhabhe 19 minutes later
Brief Answer:
See detailed answer

Detailed Answer:
Hi again

We usually need a 10 day course of antibiotics to completely cure an acute episode of epididymitis. In your case you have symptoms after a 5 day course.

So I think you need to take the additional dose of antibiotics.

If you are unable to tolerate Zanocin (which contains Ofloxacin as the active content) then we can try a different antibiotic of the same group like levofloxacin. Some people tolerate one antibiotic better than the other. One advantage of levofloxacin is that it can be taken with meals and this often reduces the GI side effects.

As regards to chymoral forte; it helps in symptomatic relief from pain and swelling. I suggest that you continue taking it till the pain decreases. Once you start feeling better, you can use it on "as required" basis.

As I said before all medications are to be taken under supervision of a doctor.

I hope this was helpful.
I will be happy to answer more questions which you may have.

Regards
Dr. Aditya Bhabhe
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with epididymitis and had pain with swelling. Given zanocin and chymoral plus but still in pain. Further? 14 minutes later
Hi Dr,
I had taken 5 days of zanocin which ended 5 days ago. Now should i take another 5 days or 10 days course?
 
 
Answered by Dr. Aditya Bhabhe 23 minutes later
Brief Answer:
As per clinical status

Detailed Answer:
Hello again

I suggest that you take the antibiotic course for another 5 days.

At the end of this period if you do not have a complete relief of signs and symptoms then extend the course for a full 10 days.

If you are not sure about your clinical status at the end of 5 days then see a doctor. He/she can examine you for any tenderness or swelling or other signs of active disease and decide accordingly.

With best wishes

Dr Aditya Bhabhe


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor